Going off the pill

After being on the pill for about 10-12 years, I am forced to stop it for a month. Due to an insurance snafu (don’t even get me started!) I cannot pick up my birth control as planned. It will be two weeks late which means I have to be off of it for a month before I can start the new pack. I googled what to experience when going off birth control and didn’t find too much helpful information. All I found was basically whatever your period was like before, it will be like that off the pill. Here is what I have experienced so far:

  1. MAJOR headaches: I usually get a headache the day before or the first day of my period. I had a headache for about a week straight after going off the pill. It wasn’t an excruciating, lay in bed headache but it was just enough to be a little more than annoying.
  2. I feel like I am peeing a lot more: They say that going on birth control pills can make you gain weight. Maybe I am losing the water weight now? I feel like I have been peeing constantly.
  3. Appetite change: Again, they say the pill can cause you to gain weight. I never really noticed. I started it when I was about 19 and gained a little weight but attributed it to my college lifestyle. My weight continued to fluctuate all throughout my 20’s. I have noticed that I am not as hungry and really have not had any sugar cravings. Usually I love a piece of chocolate randomly throughout the day. In fact, I feel like I need it. Not so much since I stopped the pill. I don’t really care about it. So maybe the pill did affect my hunger/weight.
  4. My skin: My skin seems clearer! Most articles I found said that your skin and acne get worse. I always had really clear, beautiful skin in high school (sorry ladies) and only started to break out and get dry skin in college and in my 20’s. Maybe it was due to birth control after all? My skin has never looked better.
  5. Everything feels noticeable: This one is hard to explain. I just feel very in tune with my body. I feel like I just notice a lot more. I don’t know if I am just paranoid about being off the pill or if the hormones were dulling my senses. Whatever it is, I just feel like I have a better understanding of what my body is doing. Again, this is a weird one. This last one actually makes me think that maybe I won’t go back on it. I just have a general sense of feeling a lot better. I feel like I have more energy, I feel less anxious, I am sleeping better….It seems to early to attribute all those wonderful things to quitting my B.C. I guess only time will tell.

Hope you found this helpful. I will keep you updated about any other weird side effects I find along the way.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s